Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Existence of $ \pi\sb 1$-negligible embeddings in $ 4$-manifolds. A correction to Theorem 10.5 of Freedmann and Quinn


Author: Richard Stong
Journal: Proc. Amer. Math. Soc. 120 (1994), 1309-1314
MSC: Primary 57N35; Secondary 57N13, 57Q25
MathSciNet review: 1215031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to provide a correction to the existence part of Theorems 10.3 and 10.5 of Topology of $ 4$-manifolds, Princeton Univ. Press, Princeton, NJ, 1990, which analyze when one can find a connected sum decomposition of a $ 4$-manifold or a $ {\pi _1}$-negligible embedding in a $ 4$-manifold respectively. In particular this gives a correction to the definition of the $ 4$-dimensional Kervaire-Milnor invariant. We also define this invariant in a slightly more general context.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N35, 57N13, 57Q25

Retrieve articles in all journals with MSC: 57N35, 57N13, 57Q25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1215031-9
PII: S 0002-9939(1994)1215031-9
Keywords: $ 4$-manifolds
Article copyright: © Copyright 1994 American Mathematical Society